QUT ePrints

Extinction Behaviour of Contracting Bubbles in Porous Media

McCue, Scott W., King, John R., & Riley, David S. (2003) Extinction Behaviour of Contracting Bubbles in Porous Media. Quarterly Journal of Mechanics and Applied Mathematics, 56(3), pp. 455-482.

View at publisher

Abstract

This paper is concerned with bubble contraction in porous media otherwise filled with viscous fluid. We suppose that an external pressure is applied to the (fixed) boundary of a porous medium, forcing a bubble to contract towards a point. By using the Baiocchi transform, we are able to give a rather complete asymptotic description of the process at times just before the bubble vanishes. The application of time-reversal to the results leads to implications for bubble nucleation.

Impact and interest:

8 citations in Scopus
Search Google Scholar™
7 citations in Web of Science®

Citation countsare sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

62 since deposited on 04 Aug 2008
15 in the past twelve months

Full-text downloadsdisplays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 14256
Item Type: Journal Article
Keywords: Bubble contraction, Darcy flow, porous medium, Hele, Shaw cell, moving boundary, extinction problem, Baiocchi transform, formal asymptotics, gravity potential, Stefan problem, time, reversal, conserved quantities
DOI: 10.1093/qjmam/56.3.455
ISSN: 1464-3855
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000)
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2003 Oxford University Press
Copyright Statement: This is an electronic version of an article published in [Quarterly Journal of Mechanics and Applied Mathematics 56(3):pp. 455-482.]
Deposited On: 04 Aug 2008
Last Modified: 09 Jun 2010 23:01

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page